Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2021, 2:14 PM CDT for Crosby County, Dickens County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 2:14 PM CDT (19:14 UTC)
- Expired
- May 28, 2021, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 86 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WUUS54 KLUB 281914
SVRLUB
TXC107-125-282000-
/O.NEW.KLUB.SV.W.0168.210528T1914Z-210528T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
214 PM CDT Fri May 28 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Dickens County in northwestern Texas...
East central Crosby County in northwestern Texas...
* Until 300 PM CDT.
* At 214 PM CDT, a severe thunderstorm was located 7 miles south of
Mcadoo, or 9 miles west of Dickens, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Spur, Dickens, Afton and Mcadoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 10114 3359 10116 3368 10115 3380 10092
3384 10062 3383 10059 3363 10057 3342 10064
TIME...MOT...LOC 1914Z 269DEG 23KT 3363 10100
HAIL...1.00IN
WIND...<50MPH
$$
MRC3 follow-up statements
383
WWUS54 KLUB 281928
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
228 PM CDT Fri May 28 2021
TXC107-281938-
/O.CAN.KLUB.SV.W.0168.000000T0000Z-210528T2000Z/
Crosby TX-
228 PM CDT Fri May 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CROSBY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3351 10104 3360 10104 3367 10103 3380 10092
3384 10065 3384 10061 3383 10059 3363 10057
3342 10064
TIME...MOT...LOC 1928Z 269DEG 23KT 3363 10089
$$
TXC125-282000-
/O.CON.KLUB.SV.W.0168.000000T0000Z-210528T2000Z/
Dickens TX-
228 PM CDT Fri May 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR DICKENS COUNTY...
At 228 PM CDT, a severe thunderstorm was located near Dickens, moving
east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Spur, Dickens and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 10104 3360 10104 3367 10103 3380 10092
3384 10065 3384 10061 3383 10059 3363 10057
3342 10064
TIME...MOT...LOC 1928Z 269DEG 23KT 3363 10089
HAIL...1.00IN
WIND...<50MPH
$$
MRC765
WWUS54 KLUB 281942
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
242 PM CDT Fri May 28 2021
TXC125-282000-
/O.CON.KLUB.SV.W.0168.000000T0000Z-210528T2000Z/
Dickens TX-
242 PM CDT Fri May 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL DICKENS COUNTY...
At 242 PM CDT, a severe thunderstorm was located 7 miles east of
Dickens, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Dickens and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 10091 3359 10095 3366 10094 3376 10084
3383 10075 3383 10069 3384 10061 3383 10059
3363 10057 3342 10064
TIME...MOT...LOC 1942Z 270DEG 27KT 3362 10071
HAIL...1.00IN
WIND...<50MPH
$$
MRC705
WWUS54 KLUB 281956
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
256 PM CDT Fri May 28 2021
TXC125-282005-
/O.EXP.KLUB.SV.W.0168.000000T0000Z-210528T2000Z/
Dickens TX-
256 PM CDT Fri May 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DICKENS COUNTY WILL
EXPIRE AT 300 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail is still possible with this thunderstorm.
LAT...LON 3352 10091 3359 10095 3366 10094 3376 10084
3383 10075 3383 10069 3384 10061 3383 10059
3363 10057 3342 10064
TIME...MOT...LOC 1955Z 270DEG 25KT 3361 10059
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:17 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 28, 12:17 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1217 PM CDT Fri May 28 2021 .AVIATION... Isolated to scattered thunderstorms will be ongoing for the next several hours across the region with greatest chances at KLBB for now. They may cause some brief but erratic winds at terminals. Storms may move into the region from the west late this evening but confidence in any evening storm hitting a TAF site is low at the moment. Low CIGS will likely make a return tonight but it remains very unclear at the moment on whether CIGS will drop into IFR range. && PREV DISCUSSION... /issued 209 AM CDT Fri May 28 2021/ SHORT TERM... An arcing band of low stratus (likely fractus) associated with convective outflow originating from south-central Oklahoma is propagating westward across the Rolling Plains and southern Texas Panhandle this early morning. Wind gusts abruptly increased at several West Texas Mesonet sites following passage of this outflow as it moves across the vicinity of the quasi-stationary front draped across the region. Meanwhile, isolated showers and pulsating thunderstorms were ongoing across the extreme southwestern Texas Panhandle as of 0609Z, persisting through at least sunrise while remaining well below severe limits. Low stratus will quickly overspread the forecast area by the mid-morning hours owing to modest, easterly upslope flow as the stalling front drifts southwestward. The combination of an overcast sky and low-level, upslope flow will greatly inhibit the degree of diabatic heating, with temperatures peaking in the lower-middle 70s area-wide today. Later this afternoon, a mid/upper-level ridge axis, now centered over the Four Corners and Intermountain West regions and decreasing in amplitude with southward extent, will progress over the CWA while deep-layer flow remains westerly. While insolation will be limited, the unidirectional, mid/upper-level westerlies will keep the EML intact with approximately 2,500-3,500 J/kg MUCAPE surmounted by lower 30 mb mean dewpoints around 58-61 deg F and a fairly large separation of LCL-LFC. The enlarged area of upward-forced stable air with ~20 kt of easterly low-level storm-relative inflow beneath unidirectional flow aloft yields hodograph orientations favorable for the development of isolated (possibly scattered), non-surface based, classic supercells given anvil-level storm-relative winds near 50 kt across the Texas/New Mexico state line. Depending on how many storms form and become supercellular within an environment conducive for storm-splits, destructive interference will be possible along with efficient downshearing of anvil debris, which will affect the longevity of both storm organization and intensity. Nonetheless, storms will initially have an attendant risk of producing large hail up to two inches in diameter (i.e. around billiard ball size) across the western South Plains before updrafts are entrained by dry air and sheared apart while convective inhibition increases near sunset. The best potential for a severe hail report or two should remain west and southwest of the I-27 and Highway 87 corridors, and not everyone will observe rain this afternoon and evening as the risk for storms remains conditional. Sincavage LONG TERM... An active pattern will continue through much of the forecast period, albeit with a brief respite on Saturday as upper level short wave ridging moves overhead. Upstream from the upper ridge will be a closed low positioned over southern Arizona late in the weekend, the bulk of the energy ejecting to the east-northeast through Monday, but with a broad upper trough remaining over the intermountain West southeastward to West Texas. This pattern will likely be a wet one for the forecast area on Sunday and Monday as the energy ejects from the upper low, bringing its own mid level moisture and steepening mid level lapse rates. Surface temperatures should remain on the cool side both days with highs in the 70s, but dew points in the 60s should still result in some periods of healthy instability while increasing and deepening moisture will result in high PWAT with resulting potential for heavy rain. Lingering cyclonic curvature over the forecast area toward the base of the broader upper trough centered over the Mississippi Valley will continue to bring chance for mainly diurnally-driven thunderstorms through at least Wednesday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, May 28, 11:27 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1127 AM CDT Fri May 28 2021 TXZ021>044-291630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1127 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to possibly scattered thunderstorms, some severe, will be possible this afternoon and evening across the western and central South Plains. Storms that do form will have the potential to produce large hail up to two inches in diameter and wind gusts to 60 mph. Also, heavy rain may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances Saturday afternoon and evening will be small and confined to areas near the New Mexico state line. There is a marginal risk that these storms could become severe. More widespread showers and thunderstorms are expected Sunday and Monday and will bring the potential for heavy rain and severe weather. Thunderstorm chances will persist Tuesday and Wednesday and may again bring a risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 28, 12:59 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Lubbock TX 1259 PM CDT Fri May 28 2021 TXZ036-281830- Crosby TX- 1259 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROSBY COUNTY UNTIL 130 PM CDT... At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over Ralls, or 11 miles west of Crosbyton, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Crosbyton, Ralls and Lorenzo. LAT...LON 3363 10156 3376 10156 3383 10116 3355 10116 TIME...MOT...LOC 1758Z 266DEG 24KT 3368 10144 MRC
Local storm report, May 28, 1:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
111 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 3 E SHALLOWATER 33.69N 101.94W
05/28/2021 E1.00 INCH LUBBOCK TX BROADCAST MEDIA
REPORT VIA TWITTER.
&&
EVENT NUMBER LUB2100371
MCONDERLocal storm report, May 28, 1:13 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
113 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL RALLS 33.68N 101.38W
05/28/2021 E0.88 INCH CROSBY TX SOCIAL MEDIA
&&
EVENT NUMBER LUB2100372
MCONDERLocal storm report, May 28, 1:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
116 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL RALLS 33.68N 101.38W
05/28/2021 E1.00 INCH CROSBY TX PUBLIC
REPORT VIA TWITTER
&&
EVENT NUMBER LUB2100373
MCONDERLocal storm report, May 28, 1:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
124 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 WSW RALLS 33.67N 101.40W
05/28/2021 E1.25 INCH CROSBY TX TRAINED SPOTTER
MOSTLY QUARTERS, WITH SOME 1.25" HAIL STONES.
&&
EVENT NUMBER LUB2100374
MCONDERLocal storm report, May 28, 2:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
205 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL CROSBYTON 33.64N 101.24W
05/28/2021 E0.88 INCH CROSBY TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB2100375
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:03 PM CDT | Special Weather Statement | LUB | Cottle | 27 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 27 min |
| May 27, 8:41 PM CDT | Special Weather Statement | LUB | Cottle | 34 min |
| May 27, 10:15 PM CDT | Special Weather Statement | LUB | Cottle | 30 min |
| May 27, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| May 28, 3:54 AM CDT | Special Weather Statement | LUB | Hall | 36 min |
| May 28, 4:15 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 28, 4:39 AM CDT | Special Weather Statement | LUB | Childress, Cottle | 36 min |
| May 28, 4:49 AM CDT | Special Weather Statement | LUB | Parmer | 26 min |
| May 28, 6:14 AM CDT | Special Weather Statement | LUB | Briscoe | 31 min |
| May 28, 6:42 AM CDT | Special Weather Statement | LUB | Briscoe | 33 min |
| May 28, 7:13 AM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| May 28, 7:42 AM CDT | Special Weather Statement | LUB | Hall, Motley | 33 min |
| May 28, 8:13 AM CDT | Special Weather Statement | LUB | Childress | 32 min |
| May 28, 8:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 28, 11:56 AM CDT | Special Weather Statement | LUB | Hockley | 34 min |
| May 28, 12:32 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| May 28, 12:58 PM CDT | Special Weather Statement | LUB | Lubbock | 32 min |
| May 28, 12:59 PM CDT | Special Weather Statement | LUB | Crosby | 31 min |
| May 28, 1:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 25 min |
| May 28, 1:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 25 min |
| May 28, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| May 28, 2:59 PM CDT | Special Weather Statement | LUB | King | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.